Ask a doctor

It is 9 days after my Restylane injection in eye trough and I still have bruise. Will it go away? (photo)

Will this awful looking bruise go away? I have read about staining and now I'm INCREDIBLY nervous. It bruised immediately and the other bruises On sides of cheek already went away, making me more nervous that this one may not. This was 9 days ago.

Doctor Answers (8)

Bruisestick ointment for undereye bruising.

+1

Bruising underneath the eyes can be improved by using Bruisestick Arnica ointment twice daily to the skin. 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Bruising following treatment with filler for the tear trough

+1

Residual bruising following treatment with filler for the tear trough is not abnormal after 9 days. It can take two weeks to resolve, and sometimes longer depending on the patient. I would recommend following up with your physician who performed the injections, as he/she knows the extent of your treatment and will be able to advise you. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Your bruise will clear up

+1

Jenna,

Your bruise will likely clear up during the next 1-2 weeks. I recommend taking oral arnica supplements to expedite the clearance. Lasers, such as Vbeam and KTP, or pulsed light treatments can also help.

In the future, you can prevent this type of bruise by having your contouring treatments with a cannula rather than a needle.

Good luck!

Daniel Levy, MD
Bellevue Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

You might also like...

Bruising around eye and filler material

+1

Bruising is quite common around the eye after fillers. It can take longer than a week for some individuals.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Bruising After Restylane

+1

Hi Jenna. We have had patients in the past that noted bruising past 9 days. We now treat them with a pulsed dye laser (Vbeam or Vstar) to resolve any bruising usually within 1-2 days.

In your case because this is not available, we would suggest waiting another week. If the bruise appears to look more brownish, it may be a longer lasting issue referred to as hemosiderin staining. This is a darkening of the skin around the area of the bruise that takes much longer to resolve. In this case, a laser can also help and we use q-switched lasers.

Take another week to see how things go and if it is still a problem at that point consider these options for treating it.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bruising after under eye fillers

+1

Bruising is very common after filler injections under the eyes and can sometimes last several weeks. Thick foundation makeup such as Dermablend should help cover it up.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 82 reviews

It is 9 days after my Restylane injection in eye trough and I still have bruise. Will it go away?

+1

There is a higher risk of bruising when applying a filler to the tear troughs due to thin skin around the eyes, this is common and you shouldn't worry, give it a full 2-3 weeks to heal before seeing your final result

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 203 reviews

Bruising under eye after Restylane

+1

It is possible to get bruising under the eye after a Restylane injection there. Bruising can vary in severity and how long it lasts, but in most cases, it should resolve completely. 9 days is not an unusual amount of time for a bruise to still be present, so I would try and give it some more time. If you feel it's still there after a couple of weeks and not improving, contact your injecting physician.

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.